Alert archive / Florida / Flood Watches in 2015

Flood Watch 4, NWS Miami, FL

December 3, 2015Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this flood watch at Dec 3, 2015, 6:25 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2015, 6:25 PM EST (23:25 UTC)
Expired
Dec 4, 2015, 6:08 PM EST
In force
24 hr
Issued by
NWS Miami, FL
Flood severity
None

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WGUS62 KMFL 032325
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
625 PM EST THU DEC 3 2015

FLZ071>074-172>174-040730-
/O.NEW.KMFL.FA.A.0004.151203T2325Z-151205T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
625 PM EST THU DEC 3 2015

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL BROWARD...COASTAL MIAMI DADE...FAR 
  SOUTH MIAMI DADE...INLAND BROWARD...INLAND MIAMI DADE...METRO 
  BROWARD AND METRO MIAMI DADE. 

* THROUGH SATURDAY MORNING

* DEEP TROPICAL MOISTURE ALONG A SLOW MOVING COLD FRONT ACROSS
  CENTRAL AND SOUTH FLORIDA, WILL PRODUCE HEAVY RAINFALL TONIGHT
  INTO SATURDAY MORNING. ONE TO TWO INCHES OF RAIN HAS ALREADY
  ACCUMULATED WITH PREVIOUS SHOWERS AND THUNDERSTORMS TODAY, AND
  AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE THIS EVENING, WITH A
  LINE OF HEAVY SHOWERS AND THUNDERSTORMS MOVING NORTH NORTHEAST
  FROM THE FLORIDA STRAITS. THE FLOOD WATCH MAY NEED TO BE
  EXPANDED FARTHER NORTH AND WEST AS ADDITIONAL HEAVY RAIN IS
  POSSIBLE ACROSS THE REST OF SOUTH FLORIDA OVERNIGHT AND
  TOMORROW.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
3 follow-up statements
093 
WGUS62 KMFL 040135
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
835 PM EST THU DEC 3 2015

FLZ071>074-172>174-041200-
/O.CON.KMFL.FA.A.0004.000000T0000Z-151205T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
835 PM EST THU DEC 3 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL BROWARD...COASTAL MIAMI DADE...FAR SOUTH MIAMI DADE... 
  INLAND BROWARD...INLAND MIAMI DADE...METRO BROWARD AND METRO 
  MIAMI DADE. 

* THROUGH SATURDAY MORNING

* DEEP TROPICAL MOISTURE INTERACTING WITH A SLOW MOVING COLD FRONT
  ACROSS CENTRAL AND SOUTH FLORIDA, WILL PRODUCE HEAVY RAINFALL
  TONIGHT THROUGH SATURDAY MORNING. ONE TO FOUR INCHES OF RAIN HAS
  ALREADY FALLEN OVER THE PAST 24 HOURS. SOME LOCATIONS COULD
  RECEIVE AN ADDITIONAL TWO TO THREE INCHES OF RAIN THROUGH
  TOMORROW NIGHT. THE FLOOD WATCH MAY NEED TO BE EXPANDED FARTHER
  NORTH AND WEST AS HEAVY RAIN MAY DEVELOP ACROSS THE REST OF
  SOUTH FLORIDA OVERNIGHT AND TOMORROW.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
175 
WGUS62 KMFL 040808
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
308 AM EST FRI DEC 4 2015

FLZ071>074-172>174-050000-
/O.CON.KMFL.FA.A.0004.000000T0000Z-151205T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
308 AM EST FRI DEC 4 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...
  BROWARD AND MIAMI-DADE COUNTIES.

* THROUGH SATURDAY MORNING

* DEEP TROPICAL MOISTURE INTERACTING WITH A SLOW MOVING COLD FRONT
  ACROSS SOUTH FLORIDA, WILL PRODUCE RAIN ACROSS THE AREA TODAY
  AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. ADDITIONAL
  RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
  IS POSSIBLE.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
GREGORIA
278 
WGUS62 KMFL 042308
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
608 PM EST FRI DEC 4 2015

FLZ071>074-172>174-050015-
/O.CAN.KMFL.FA.A.0004.000000T0000Z-151205T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
608 PM EST FRI DEC 4 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA HAS BEEN
CANCELLED. SCATTERED TO NUMEROUS SHOWERS WILL REMAIN IN THE
FORECAST FOR THE REST OF TONIGHT, HOWEVER THE THREAT FOR
EXCESSIVE RAINFALL LEADING TO WIDESPREAD FLOODING HAS ENDED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Dec 3, 3:32 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 3, 3:32 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EST THU DEC 3 2015

.DISCUSSION...

STEADY STREAM OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS
FROM CUBA INTO THE KEYS, HAVE HAD A DIFFICULT TIME HOLDING
TOGETHER INTO THE PENINSULA THIS AFTERNOON. DESPITE THIS NEAR TERM
MODELS, ESPECIALLY THE HRRR CONTINUE TO FORECAST THESE CLUSTERS
EVENTUALLY ENTERING SOUTH FLORIDA LATE THIS AFTERNOON. THE HRRR
HAS BEEN FAR TOO AGGRESSIVE THIS AFTERNOON, SO SKEPTICAL OF THIS
ARRIVAL TIME. ABUNDANT CLOUDS HAVE ALSO PREVENTED ANY DEVELOPMENT
DUE TO DAYTIME HEATING SO FAR. UNDER THIS REGIME, TYPICALLY
OFFSHORE HVY SHOWERS AND THUNDERSTORMS HAVE MUCH BETTER SUCCESS
CROSSING LAND DURING THE EVENING AND OVERNIGHT HOURS. HOWEVER,
STILL CAN'T RULE OUT DEVELOPMENT DURING THE DAYTIME HOURS WITH THE
EAST COAST SEABREEZE POTENTIALLY LEADING TO ENOUGH SURFACE
CONVERGENCE/LIFT FOR WET WEATHER ALONG THE EAST COAST METRO. THIS
SEEMS TO BE OCCURRING IN BROWARD/FLL/FXE ATTM AND PARTS OF
INTERIOR MIAMI-DADE.

OVERALL, SOME CHANGES IN THE MODELS. STRONGER WINDS FORECASTED
BY THE MODELS TO AFFECT ALL OF THE EAST COAST AND ATLANTIC
WATERS, NOW ONLY MAKE IT TO PALM BEACH COUNTY. THIS MAY INDICATE
THAT THE WEAKENING COLD FRONT MAY NOT MAKE IT AS FAR SOUTH AS
PREVIOUSLY THOUGHT. SURFACE HIGH PRESSURE IS CENTERED A LITTLE
FURTHER NORTH THROUGH THE MIDDLE ATLANTIC WHICH LEADS TO LESS OF A
PRESSURE GRADIENT ALONG EXTREME SOUTH FL. THUS THERE IS A
DEVELOPING TREND TOWARDS THE HEAVIEST RAINFALL OCCURRING OVER THE
NORTHERN HALF OF THE FORECAST AREA, AS HEAVIEST QPF FROM THE
GFS/ECMWF HAS SHIFTED NORTH. REGARDLESSS, CAN'T PUT MUCH STOCK IN
RUN TO RUN VARIANCES, SO THE HEAVY RAIN THREAT CONTINUES FOR ALL
OF SOUTH FLORIDA.

FOR TONIGHT AND THE FIRST HALF OF FRIDAY, ADDITIONAL FORCING
PROVIDED BY A FEW MIDLEVEL DISTURBANCES AND MORE FAVORABLE
ORIENTATION OF THE UPPER JET, MAY BE THE EXTRA BOOST NEEDED TO
SPARK DEVELOPMENT. WIND FIELD REMAINS FAVORABLE FOR TRAINING AND
BACKBUILDING, ALSO LLVL HELICITY IS FAVORABLE FOR STRONGER STORMS.
WITH THE LACK OF ACTIVITY THUS FAR THIS PM, WILL HOLD OFF ON A
FLOOD WATCH AND CONTINUE TO ASSESS LATER THIS PM. WITH THE SLOWER
PROGRESSION OF THE FRONT, THE GFS DOES INDICATE SOME HEAVIER RAIN
REMAINING ACROSS THE SOUTHERN CWA INTO SATURDAY MORNING, WHEREAS
THE ECMWF HAS BACKED OFF. BOTH MODELS INDICATE A MIDLEVEL
DISTURBANCE CROSSING THE FL STRAITS AND KEYS, CLIPPING EXTREME SE
FL AROUND 6Z SAT. TOUGH TO ASCERTAIN HOW MUCH QPF FROM BOTH MODELS
ARE BEING INFLUENCED BY CONVECTIVE FEEDBACK. STRONGER MIDLEVEL SW
FLOW DOES SEEM TO END FRIDAY EVENING, WHICH WOULD SEEM TO CUTOFF
THE TRANSPORT OF ANOMALOUS MOISTURE ACROSS THE REGION, ALTHOUGH
PWATS WILL STILL BE ELEVATED. BY SATURDAY PM WINDS BECOME EASTERLY
THROUGH H85 AND ONSHORE FLOW WILL BE RESPONSIBLE FOR SHOWERS ALONG
THE EAST COAST. A SIMILAR SETUP IS EXPECTED ON SUNDAY.

DIFFUSE BOUNDARY WAVERS OVER SOUTH FL THROUGH MONDAY. INTO
MIDWEEK, A STRONGER COLD FRONT MOVING THROUGH THE SOUTHEAST CONUS
MAY FINALLY SHOVE THE WEAK BOUNDARY SOUTH USHERING IN DRIER AIR
WITH DEWPOINTS FALLING INTO THE MIDDLE 50S ACROSS THE
INTERIOR/LAKE REGION. HOWEVER, THE GFS IS FASTER WITH THIS
PROGRESSION WHEREAS THE ECMWF LAGS, WITH A WETTER FORECAST FOR
WEDNESDAY. THE GFS IS ALSO MUCH COOLER BEHIND THIS FRONT THAN THE
ECMWF

&&

.MARINE...

NUMEROUS SHOWERS AND SOME STRONGER THUNDERSTORMS EXPECTED AS A
WEAK COLD FRONT STALLS INTO SATURDAY AM. LATEST GUIDANCE
INDICATES THAT SMALL CRAFT ADV LEVEL WINDS MAY ONLY MAKE TO THE
ATLANTIC WATERS OFF PALM BEACH COUNTY. WIND SPEEDS MAY STAY AROUND
10 KTS FARTHER SOUTH. WAVE HEIGHTS ALONG THE GULF STREAM THOUGH
ARE STILL EXPECTED TO BE 7 FT AND ABOVE, HIGHEST OFFSHORE PALM
BEACH COUNTY. A WEAK TO MODERATE SWELL WILL ROLL DOWN THE EAST
COAST SAT AND SAT NIGHT. WAVES SUBSIDE SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  78  74  80 /  90  90  60  70
FORT LAUDERDALE  69  78  69  79 /  90  80  70  70
MIAMI            71  80  71  81 /  80  80  70  70
NAPLES           67  77  68  82 / 100  80  40  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...21/KM
LONG TERM....21/KM
Hazardous weather outlook, Dec 3, 10:14 AM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1014 AM EST THU DEC 3 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040315-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1014 AM EST THU DEC 3 2015

...MODERATE RISK FOR RIP CURRENTS ATLANTIC BEACHES...
...HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF SOUTH FLORIDA AND THE ADJACENT GULF AND ATLANTIC WATERS. THE
PRIMARY THREAT IS CLOUD TO GROUND LIGHTNING, BUT THERE COULD BE
SOME GUSTY WINDS ALSO.

WIND: WINDS MAY GUST TO 45 MPH WITH THE HEAVIEST SHOWERS AND ISOLATED
THUNDERSTORMS.

FLOOD: VERY HEAVY RAINFALL MAY LEAD TO FLOODING OF URBAN AREAS
TODAY AND TONIGHT.

WATERSPOUTS: THERE IS A RISK OF WATERSPOUTS WITH SHOWERS AND
ISOLATED THUNDERSTORMS MOVING ACROSS THE COASTAL WATERS THROUGHOUT
THE DAY.

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ON THE
ATLANTIC SHORES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY HEAVY RAINFALL MAY LEAD TO FLOODING IN URBAN AREAS,
ESPECIALLY ALONG THE EAST COAST, FRIDAY. A FLOOD WATCH MAY BECOME
NECESSARY.

HAZARDOUS SEAS DUE TO WIND AND WAVES ARE EXPECTED SATURDAY AND A
SMALL CRAFT ADVISORY WILL LIKELY BE WARRANTED FOR PORTIONS OF
SOUTH FLORIDA WATERS.

DANGEROUS RIP CURRENTS ARE EXPECTED THIS WEEKEND INTO EARLY NEXT
WEEK ON ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Special weather statement, Dec 3, 4:53 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EST THU DEC 3 2015

FLZ072-074-173-032300-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
METRO BROWARD COUNTY FL-
453 PM EST THU DEC 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR SOUTHERN BROWARD AND NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 600
PM EST...

* AT 453 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD OVER HIALEAH...
  MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...HIALEAH...PEMBROKE PINES...MIRAMAR...MIAMI BEACH...
  SURFSIDE...MIAMI GARDENS...HALLANDALE...NORTH MIAMI...NORTH MIAMI
  BEACH...AVENTURA...MIAMI LAKES...HIALEAH GARDENS...SUNNY ISLES
  BEACH...OPA-LOCKA...WEST PARK...MIAMI SPRINGS...MIAMI SHORES...
  NORTH BAY VILLAGE AND EL PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2590 8012 2585 8012 2585 8018 2582 8018
      2578 8027 2585 8036 2601 8028 2597 8014
      2594 8014 2594 8012 2593 8012 2593 8013
      2590 8013 2591 8014 2589 8013
TIME...MOT...LOC 2153Z 222DEG 10KT 2586 8028

60
Special weather statement, Dec 3, 5:33 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
533 PM EST THU DEC 3 2015

FLZ072-074-172-173-032315-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
533 PM EST THU DEC 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
AND FREQUENT TO EXCESSIVE LIGHTNING FOR SOUTHEASTERN BROWARD AND
NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 615 PM EST...

* AT 533 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD OVER NORTH
  MIAMI BEACH...OR NEAR HALLANDALE...MOVING NORTHEAST AT 10 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITH
  THIS STORM. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
  IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HOLLYWOOD...MIRAMAR...MIAMI BEACH...SURFSIDE...HALLANDALE...MIAMI
  GARDENS...NORTH MIAMI...NORTH MIAMI BEACH...AVENTURA...DANIA
  BEACH...SUNNY ISLES BEACH...WEST PARK...MIAMI SHORES...RAVENSWOOD
  ESTATES...GOLDEN GLADES...FORT LAUDERDALE - HOLLYWOOD INTERNATIONAL
  AIRPORT...OJUS...ESTATES OF FORT LAUDERDALE...PORT EVERGLADES AND
  SUN LIFE STADIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2590 8012 2587 8012 2587 8014 2588 8014
      2589 8015 2586 8017 2586 8020 2595 8023
      2603 8021 2610 8012 2608 8011 2592 8012
      2593 8012 2593 8013 2591 8013 2590 8011
TIME...MOT...LOC 2233Z 246DEG 8KT 2594 8016

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 10:16 PM ESTSpecial Weather StatementMFLMiami-Dade59 min
Dec 3, 12:06 AM ESTSpecial Marine WarningMFL24 min
Dec 3, 12:10 AM ESTSpecial Marine WarningMFL65 min
Dec 3, 2:09 AM ESTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Dec 3, 4:42 PM ESTSpecial Marine WarningMFL63 min
Dec 3, 4:53 PM ESTSpecial Weather StatementMFLMiami-Dade67 min
Dec 3, 5:33 PM ESTSpecial Weather StatementMFLBroward42 min
Dec 3, 6:11 PM ESTSpecial Marine WarningMFL64 min

Nearby

Flood Watches in Florida, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.